MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US ASPHERE M SPEC 12/14 36 +8.5; METAL FEMORAL HEAD

DEPUY ORTHOPAEDICS INC US ASPHERE M SPEC 12/14 36 +8.5; METAL FEMORAL HEAD
Catalog Number 136553100
Medical Device Problem Code Naturally Worn (2988)
Health Effect - Clinical Codes Pain (1994); Loss of Range of Motion (2032); Distress (2329); Metal Related Pathology (4530); Unspecified Tissue Injury (4559); Bone Notching (4890)
Date of Event 01/01/2023
Type of Reportable Event Serious Injury
Event or Problem Description
Litigation records ad (b)(6) 2023 alleges patient suffered of heavy metal poisoning from the toxic heavy metals released by the pinnacle hip replacement, resulting in injury decreased longevity, including but not limited to significant pain, bone destruction, metal wear, and toxic heavy metal poisoning, moreover, incurred medical expenses and expects to experience emotional distress.Doi: 2008 dor: (b)(6) 2022 affected side: right hip.
 
Additional Manufacturer Narrative
Product complaint #: (b)(4).D4: the device catalog number is unknown; therefore, udi is unavailable.E3 initial reporter occupation: lawyer depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary : no device associated with this report was received for examination.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.Device history lot : a manufacturing record evaluation (mre) will not be performed since mom systems are obsolete.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H11 additional narrative: added: a2 (dob), d4 (lot, expiry date, primary udi number), d10 (concomitant), g2 (report source consumer), g4 [pma/ 510(k)], h4 corrected: d1, d2a, d4 (catalog), e1 (initial reporter first name, last name), h6 (health effect - clinical code) removed patient code unspecified tissue injury updated to bone notching.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: no device associated with this report was received for examination.According to the information received, ¿litigation records ad (b)(6) 2023 alleges patient suffered of heavy metal poisoning from the toxic heavy metals released by the pinnacle hip replacement, resulting in injury decreased longevity, including but not limited to significant pain, bone destruction, metal wear, and toxic heavy metal poisoning, moreover, incurred medical expenses and expects to experience emotional distress.¿ product description: - asphere m spec 12/14 36 +8.5.Product code: - 136553100.Lot no: - 2982946.Quantity of manufactured: - (b)(4).Date of manufacturing: - 14-aug-2009.Expiry date: - 13-aug-2014.Ifu reference: - (b)(4).As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of the post-market surveillance.If additional information is made available, the investigation will be updated as applicable.Device history lot: product description: - asphere m spec 12/14 36 +8.5.Product code: - 136553100.Lot no: - 2982946.Quantity of manufactured: - (b)(4).Date of manufacturing: - 14-aug-2009 expiry date: - 13-aug-2014 ifu reference: - (b)(4).Device history review: a manufacturing record evaluation was performed for the finished device 2982946, and no non-conformances / manufacturing irregularities were identified.H11 additional narrative: corrected: h4.

Brand Name
ASPHERE M SPEC 12/14 36 +8.5
Common Device Name
METAL FEMORAL HEAD
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic dr.
warsaw IN 46581 0988
Manufacturer Contact
kate karberg
700 orthpaedic dr.
warsaw, IN 46581
3035526892
MDR Report Key16909950
Report Number1818910-2023-10047
Device Sequence Number6235851
Product Code JDI
UDI-Device Identifier10603295033967
UDI-Public(01)10603295033967(17)140813(10)2982946
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K082585
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2008
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 05/08/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/13/2014
Device Catalogue Number136553100
Device Lot Number2982946
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/18/2023
Supplement Date Received by Manufacturer09/06/2023
10/24/2025
01/20/2026
Initial Report FDA Received Date05/11/2023
Supplement Report FDA Received Date09/26/2023
10/30/2025
01/20/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/14/2009
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PINN 100 W/GRIPTION 54MM.; PINNACLE MTL INS NEUT36IDX54OD.; UNK HIP FEMORAL HEAD METAL.; UNKNOWN HIP FEMORAL STEM.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age71 YR
Patient SexUnknown